Alert archive / Ohio / Tornado Warnings in 2026

Tornado Warning 5, NWS Wilmington, OH

March 26, 20264 counties in Ohio

NWS Wilmington, OH issued this tornado warning at Mar 26, 2026, 8:07 PM EDT for 4 counties in Ohio. It was in force for 38 min. 3 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Mar 26, 2026, 8:07 PM EDT (00:07 UTC)
Expired
Mar 26, 2026, 8:45 PM EDT
In force
38 min
Issued by
NWS Wilmington, OH
Area
Storm-based polygon
Tornado
Radar indicated
Hail
1.75 in

Counties Auglaize County, OH, Darke County, OH, Mercer County, OH, Shelby County, OH

What was reported inside it

TimeReportWhereRemark
Mar 26, 8:17 PM EDTTSTM WND DMGChickasaw, OHPoles down on 274. Time estimated from RADAR.
Mar 26, 8:30 PM EDTTSTM WND DMG2 Ese Chickasaw, OHRoof blown off barn. Time estimated from RADAR.
Mar 26, 8:32 PM EDTTSTM WND DMGFort Loramie, OHPower lines down on 705. Time estimated from RADAR.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this tornado warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Mar 26, 4:52 PM EDTTornado WatchSPC6 hr

The nearest sounding before it

Cncnati-Daytn, OH (KILN), launched 00:00Z, 0.1 hours before the alert went out and 126 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Cncnati-Daytn, OH at 00:00Z on 2026-03-27Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 362 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Cncnati-Daytn, OH at 00:00Z on 2026-03-27The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 353 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
362 J/kg
Mixed-layer CIN
-294 J/kg
Mixed-layer LCL
1653 m above ground
0-6 km bulk shear
59 kt
0-1 km storm-relative helicity
353 m²/s²
0-3 km storm-relative helicity
454 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.2

Open this sounding in Storm Lab

The text

As transmitted.

988 
WFUS51 KILN 270007
TORILN
OHC011-037-107-149-270045-
/O.NEW.KILN.TO.W.0005.260327T0007Z-260327T0045Z/

BULLETIN - EAS ACTIVATION REQUESTED
Tornado Warning
National Weather Service Wilmington OH
Issued by National Weather Service Cleveland OH
807 PM EDT Thu Mar 26 2026

The National Weather Service in Wilmington has issued a

* Tornado Warning for...
  Northwestern Shelby County in west central Ohio...
  Northeastern Darke County in west central Ohio...
  Southwestern Auglaize County in west central Ohio...
  Southern Mercer County in west central Ohio...

* Until 845 PM EDT.

* At 807 PM EDT, a severe thunderstorm capable of producing a tornado
  was located near St. Henry, moving east at 40 mph.

  HAZARD...Tornado and golf ball size hail.

  SOURCE...Radar indicated rotation.

  IMPACT...Flying debris will be dangerous to those caught without 
           shelter. Mobile homes will be damaged or destroyed. 
           Damage to roofs, windows, and vehicles will occur.  Tree 
           damage is likely.

* Locations impacted include...
  Coldwater, New Bremen, Minster, St. Henry, Newport, Fort Loramie,
  Fort Recovery, Wabash, Russia, Osgood, Chickasaw, Burkettsville,
  North Star, Kettlersville, Montezuma, New Weston, Yorkshire, Egypt,
  Lake Loramie State Park, and Maria Stein.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TAKE COVER NOW! Move to a basement or an interior room on the lowest
floor of a sturdy building. Avoid windows. If you are outdoors, in a
mobile home, or in a vehicle, move to the closest substantial shelter
and protect yourself from flying debris.

To report severe weather, go to our website at weather.gov/iln and
submit your report via social media, when you can do so safely.

&&

LAT...LON 4043 8423 4023 8440 4036 8480 4045 8481
      4056 8479
TIME...MOT...LOC 0007Z 277DEG 35KT 4044 8470 

TORNADO...RADAR INDICATED
MAX HAIL SIZE...1.75 IN

$$

Sefcovic
2 follow-up statements
472 
WWUS51 KILN 270023
SVSILN

Severe Weather Statement
National Weather Service Wilmington OH
Issued by National Weather Service Cleveland OH
823 PM EDT Thu Mar 26 2026

OHC011-037-107-149-270045-
/O.CON.KILN.TO.W.0005.000000T0000Z-260327T0045Z/
Shelby OH-Darke OH-Auglaize OH-Mercer OH-
823 PM EDT Thu Mar 26 2026

...A TORNADO WARNING REMAINS IN EFFECT UNTIL 845 PM EDT FOR
NORTHWESTERN SHELBY...NORTHEASTERN DARKE...SOUTHWESTERN AUGLAIZE AND
SOUTHEASTERN MERCER COUNTIES...

At 823 PM EDT, a severe thunderstorm capable of producing a tornado
was located near New Bremen, moving east at 45 mph.

HAZARD...Tornado and golf ball size hail.

SOURCE...Radar indicated rotation.

IMPACT...Flying debris will be dangerous to those caught without 
         shelter. Mobile homes will be damaged or destroyed. Damage 
         to roofs, windows, and vehicles will occur.  Tree damage is 
         likely.

Locations impacted include...
New Bremen, Minster, Newport, Fort Loramie, Osgood, Chickasaw,
Kettlersville, Montezuma, Yorkshire, Egypt, Lake Loramie State Park,
Maria Stein, and Carthagena.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TAKE COVER NOW! Move to a basement or an interior room on the lowest
floor of a sturdy building. Avoid windows. If you are outdoors, in a
mobile home, or in a vehicle, move to the closest substantial shelter
and protect yourself from flying debris.

To report severe weather, go to our website at weather.gov/iln and
submit your report via social media, when you can do so safely.

&&

LAT...LON 4035 8463 4051 8459 4050 8452 4043 8423
      4028 8436
TIME...MOT...LOC 0023Z 274DEG 37KT 4042 8450 

TORNADO...RADAR INDICATED
MAX HAIL SIZE...1.75 IN

$$

Sefcovic
688 
WWUS51 KILN 270038
SVSILN

Severe Weather Statement
National Weather Service Wilmington OH
Issued by National Weather Service Cleveland OH
838 PM EDT Thu Mar 26 2026

OHC011-037-107-149-270046-
/O.EXP.KILN.TO.W.0005.000000T0000Z-260327T0045Z/
Shelby OH-Darke OH-Auglaize OH-Mercer OH-
838 PM EDT Thu Mar 26 2026

...THE TORNADO WARNING FOR NORTHWESTERN SHELBY...NORTHEASTERN
DARKE...SOUTHWESTERN AUGLAIZE AND SOUTHEASTERN MERCER COUNTIES WILL
EXPIRE AT 845 PM EDT...

The storm which prompted the warning has weakened and no longer 
appears capable of producing a tornado. Therefore, the warning will 
be allowed to expire. However large hail is still possible with this 
thunderstorm.

A Tornado Watch remains in effect until 1100 PM EDT for west central
Ohio.

Please report previous tornadoes, wind damage or hail to the National
Weather Service by going to our website at weather.gov/iln and
submitting your report via social media.

Remember, a Severe Thunderstorm Warning still remains in effect for 
portions of Shelby, Auglaize, and Darke Counties through 9 and 9:15 
PM.

LAT...LON 4035 8463 4051 8459 4050 8452 4043 8423
      4028 8436
TIME...MOT...LOC 0036Z 277DEG 35KT 4041 8436 

$$

Sefcovic

What forecasters said that day

The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Wilmington, OH wrote its last area forecast discussion before this tornado warning went out at Mar 26, 3:46 PM EDT, 4 hours 21 minutes earlier. Its key messages:

  • 1) Near record warming today. Colder Friday and Saturday after cold frontal passage. 2) Thunderstorms associated with a cold front passage impact the area tonight. The potential exists for storms to become strong to severe exists. Also, a localized flood threat will exist, especially north of I-70.
Area forecast discussion, Mar 26, 3:46 PM EDT, 4 hours 21 minutes before
Area Forecast Discussion
National Weather Service Wilmington OH
346 PM EDT Thu Mar 26 2026

.WHAT HAS CHANGED...
No significant changes. Slight increase to rainfall north of I-70.

&&

.KEY MESSAGES...
1) Near record warming today. Colder Friday and Saturday after cold
frontal passage.

2) Thunderstorms associated with a cold front passage impact the
area tonight. The potential exists for storms to become strong to
severe exists. Also, a localized flood threat will exist, especially
north of I-70.

&&

.DISCUSSION...
KEY MESSAGE 1)

An initial round of showers and embedded thunderstorms that affected
mainly southern portions of the area moved off to the southeast by
mid morning.

In the warm sector most of ILN/s area stays dry until surface cold
front slips into the north this evening. Southwesterly flow has
increased with gusts up to 35 mph. Also, satellite imagery shows
that clouds have given way to abundant sunshine. This combination
will allow temperatures to approach or possibly exceed record highs.

The records for Thursday 3/26
CVG 82 set in 1907
DAY 81 set in 1907
CMH 80 set in 1907

The cold front exits the area early Friday with lingering rain
showers ending through late morning. Much cooler temperatures settle
into the area with highs on Friday are expected to range from the
lower 40s north to the lower 50s south.

KEY MESSAGE 2)

Forecast soundings and satellite imagery show that ILN/s forecast
area is currently capped in the warm sector. ILN will be putting up a
special 20Z balloon release to sample boundary layer moisture.

Strong mid level westerly winds exist thru the Midwest and Great
Lakes region. A mid level short wave will track quickly east-
southeast offering high falls across the Great Lakes/Ohio Valley
overnight.

A strong surface cold front will push south into ILN/s northern
counties late this evening and then south of the area overnight.
Model solutions continue to show this capping warm layer between 8H
and 7H which will inhibit convective development in the warm sector
for much of the daytime hours.

Therefore, expect convective activity to hold off until the strong
low-level forcing arrives with the frontal boundary. ML guidance and
analogs continue to point to the potential for severe weather with
the storms tonight. Higher resolution models continue to show a weak
surface wave tracking along the east-west boundary during the early
evening (most likely just north of ILN/s FA). The best threat for
potential tornadoes looks to occur across ILN/s northern counties
early in the evening ahead of this wave - if convection were to
develop a little south into the area.

Steep mid level lapse rates will be in place over the region, and
this will aid destabilization, with moderate instability expected.
Given the strong deep-layer flow, hodographs also are elongated/straight.
Supercells producing large hail are possible, even with elevated
convection to the cool side of the boundary. As we head into the
later evening hours and overnight, the favored convective mode looks
to evolve to line segments. Damaging winds will continue to be a
threat. The storms weaken and severe threat diminishes as the storms
and front shift south during the nighttime hours and approach the
Ohio River.

PWAT values look to be in excess of 300 percent of normal tonight.
Although the system is progressive and the front looks to sink south
quickly, with the anomalously high PWATs, and mean flow parallel to
the front, the potential exists for localized stripes of 2-3 inches
of rainfall. HREF LPMM also backs this potential for 2 to 3 inch
rainfall stripes, with the favored region north of I-70. Will
continue to highlight this localized flood threat in the HWO.

&&

.AVIATION /19Z THURSDAY THROUGH TUESDAY/...
In the warm sector VFR conditions are being observed across the TAF
sites with southwesterly wind gusts up to 30 KTS.

Showers and thunderstorms associated with a strong cold front are
expected to develop south thru the evening and overnight hours.
These storms will have the potential of becoming strong to severe
with the highest potential for wind and hail across the KDAY, KCMH
and KLCK. The storms are expected to weaken as they push farther
south and approach the Ohio River. In addition, a period of LLWS
will be possible with a low level jet thru the evening hours.

VFR conditions will drop to widespread MVFR with a period of IFR
ceilings possible late. Visibilities and ceilings dropping to IFR
conditions are likely in storms. MVFR ceilings will improve to VFR
Friday afternoon.

OUTLOOK...MVFR conditions with thunderstorms possible Monday.

&&

.ILN WATCHES/WARNINGS/ADVISORIES...
OH...None.
KY...None.
IN...None.

&&

DISCUSSION...AR
AVIATION...AR
Hazardous weather outlook, Mar 26, 3:48 PM EDT, 4 hours 19 minutes before
Hazardous Weather Outlook
National Weather Service Wilmington OH
348 PM EDT Thu Mar 26 2026

INZ050-058-059-066-073-074-OHZ026-034-035-042>046-051>056-060>065-
070>074-077-080-272000-
Wayne-Fayette-Union-Franklin-Ripley-Dearborn-Hardin-Mercer-Auglaize-
Darke-Shelby-Logan-Delaware-Miami-Champaign-Clark-Madison-Licking-
Preble-Montgomery-Greene-Pickaway-Fairfield-Butler-Warren-Clinton-
Ross-Hocking-Hamilton-Highland-
348 PM EDT Thu Mar 26 2026

This Hazardous Weather Outlook is for east central Indiana,
southeast Indiana, central Ohio, south central Ohio, southwest Ohio
and west central Ohio.

.DAY ONE...This afternoon and tonight.

Thunderstorms will occur along and behind a cold front that will
cross this evening and overnight hours. Damaging winds, large hail
and very heavy rainfall are the primary threats. Isolated tornadoes
could occur early in the development of these storms.

.DAYS TWO THROUGH SEVEN...Friday through Wednesday.

There is a low probability for widespread hazardous weather.

.SPOTTER INFORMATION STATEMENT...

Spotter activation will likely be needed.

INZ075-080-KYZ089>100-OHZ078-079-081-082-088-272000-
Ohio-Switzerland-Carroll-Gallatin-Boone-Kenton-Campbell-Owen-Grant-
Pendleton-Bracken-Robertson-Mason-Lewis-Clermont-Brown-Adams-Pike-
Scioto-
348 PM EDT Thu Mar 26 2026

This Hazardous Weather Outlook is for southeast Indiana, northeast
Kentucky, northern Kentucky, south central Ohio and southwest Ohio.

.DAY ONE...This afternoon and tonight.

Thunderstorms will occur along and behind a cold front that will
cross the area during the overnight hours tonight. Damaging winds,
large hail and localized heavy rainfall are the primary threats.

.DAYS TWO THROUGH SEVEN...Friday through Wednesday.

There is a low probability for widespread hazardous weather.

.SPOTTER INFORMATION STATEMENT...

Spotter activation may be needed.

The office that day

Everything else NWS Wilmington, OH issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Mar 26, 8:18 PM EDTSevere Thunderstorm WarningILNAuglaize, Hardin, Logan, Shelby, Union42 min
Mar 26, 8:20 PM EDTSevere Thunderstorm WarningILNDarke, Preble40 min
Mar 26, 8:27 PM EDTSevere Thunderstorm Warning Considerable damage threatILNAuglaize, Darke, Logan, Mercer, Shelby48 min
Mar 26, 8:54 PM EDTSevere Thunderstorm WarningILNChampaign, Clark, Darke, Logan, Miami, Montgomery and 2 more51 min
Mar 26, 9:42 PM EDTSpecial Weather StatementILNClark, Fairfield, Franklin, Madison, Pickaway48 min
Mar 26, 10:50 PM EDTSpecial Weather StatementILNChampaign, Clark, Delaware, Franklin, Madison, Union40 min
Mar 26, 11:24 PM EDTSpecial Weather StatementILNFairfield, Franklin, Licking51 min
Mar 27, 3:23 AM EDTRiver Flood WarningILNLicking12 hr
Mar 27, 5:21 AM EDTRiver Flood AdvisoryILNDelaware, Franklin6 hr
Mar 27, 5:54 AM EDTRiver Flood WarningILNClark16 hr
Mar 27, 6:31 AM EDTRiver Flood WarningILNLicking12 hr
Mar 27, 9:01 AM EDTRiver Flood WarningILNShelby9 hr
Mar 27, 9:57 AM EDTRiver Flood WarningILNPickaway52 hr
Mar 27, 4:57 PM EDTRiver Flood WarningILNFairfield, Licking4 hr

Nearby

Tornado Warnings in Ohio, 2026Every tornado warning in 2026Tornadoes in 2026

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive.